Hail, Carlisle
- When
- April 24, 10:14 PM CST
- Where
- Carlisle County, Milburn
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.800, -88.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 24, 1:20 PM CST, 8 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT THU APR 24 2003 MAIN FORECAST CONCERN THIS PACKAGE IS WITH SEVERE WEATHER THREAT THIS EVENING...AND POSSIBLY AGAIN OVER SOUTHERN AREAS ON FRIDAY. GFS MODEL LAPSE RATES THROUGH THE 850-500 MB LAYER INDICATE ELEVATED INSTABILITY IN PLACE TODAY. THIS HAS BEEN VERIFIED BY A CLUSTER OF THUNDERSTORMS MOVING FROM THE MISSOURI BOOTHEEL INTO THE PAH AREA EARLY THIS AFTERNOON. THE GRADUAL NEWD TRANSITION OF THE SURFACE WARM FRONT AND INCREASING WARM AIR ADVECTION THROUGH AR WILL AID IN BOUNDARY LAYER LIFTING OF PARCELS DURING THE AFTERNOON AND EVENING...ESPECIALLY ACROSS SERN MO AND WESTERN KY. NEARLY VERTICALLY STACKED LOW WILL MOVE THROUGH SERN KS EARLY THIS EVENING...REACHING KPAH BETWEEN 15-18Z FRIDAY. CONVEYOR BELT MOISTURE AND INSTABILITY FORCE A MENTION OF AT LEAST CATEGORICAL PCPN /OCCASIONAL SHOWERS AND THUNDERSTORMS/ THROUGH FRIDAY. COVERAGE RAIN VS. THUNDER WILL LIKELY BE IN A NARROW ZONE...BUT GIVEN THE PROXIMITY OF THE UPPER LOW TO THE PAH FORECAST AREA...NOT ABLE TO SPLIT OUT THUNDER/NON-THUNDER LOCATIONS ATTM FOR FRI. KEPT MENTION OF CHANCE OF SEVERE IN GRIDDED FORECAST ABOUT THE SAME AS PREVIOUS COUPLE OF FORECAST PACKAGES AND IN ACCORDANCE WITH SPC SLIGHT RISK OUTLOOK. SEE SPC DISCO FOR MORE DETAILS. UPPER LOW COMES ACROSS THE REGION TOMORROW...KEEPING MID LEVEL LAPSE RATES STEEP AND DEEP SHEAR PROFILES IN PLACE OVER SOUTHERN KY. THINK BIGGEST THREAT WILL BE WITH DAMAGING WIND AND HAIL...WITH MAIN TORNADO THREAT FURTHER SOUTH INTO TN/GA/AL. WILL ALLOW THINGS TO DRY OUT FROM WEST TO EAST FRIDAY NIGHT...AND SKIES TO BECOME PARTLY CLOUDY FROM WEST TO EAST ON SATURDAY. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME EARLY NEXT WEEK AS A WEAKER DISTURBANCE ALOFT MOVES IN FROM THE PLAINS. DUE TO EXTENSIVE CLOUDS/PRECIP...WILL SIDE WITH THE COOLER MAV (AVN) MOS TEMPS FRIDAY. PAH...NONE. MEFFERT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON THROUGH TONIGHT...ACROSS SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. THE PRIMARY HAZARDS WILL BE DAMAGING HAIL AND THE POTENTIAL FOR ISOLATED TORNADOES. SPECIFICALLY...THE RISK OF SEVERE WEATHER WILL BE GREATEST OVER THE OUTLOOK AREA LOCATED WEST OF A LINE FROM PERRYVILLE MISSOURI...VIENNA ILLINOIS AND MURRAY KENTUCKY. THE POTENTIAL FOR ISOLATED TORNADIC DEVELOPMENT WILL BE GREATEST ACROSS SOUTHEAST MISSOURI FROM LATE AFTERNOON THROUGH MIDNIGHT...WITH A SMALL CHANCE FOR DEVELOPMENT ACROSS THE PURCHASE AREA OF WESTERN KENTUCKY FROM LATE EVENING AND AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST EARLY FRIDAY MORNING. THE NEXT CHANCE FOR THUNDERSTORMS WILL BEGIN LATE SUNDAY OVER SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A DAILY CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE MONDAY THROUGH WEDNESDAY OF NEXT WEEK ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND TONIGHT FOR SEVERE WEATHER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0552 PM 2SE MT. VERNON IL 1.75 INCH HAIL
04/24/03 JEFFERSON REPORTED BY TRAINED
SPOTTERS
0555 PM MT. VERNON IL 2.75 INCH HAIL
04/24/03 JEFFERSON GOLF BALL TO BASEBALL
SIZE HAIL. REPORTED BY
ILLINOIS STATE POLICEKYZ001>004-MOZ112-114-250130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 734 PM CDT THU APR 24 2003 ...STRONG THUNDERSTORMS WILL BE POSSIBLE OVER COUNTIES IN SOUTHEAST MISSOURI AND WESTERN KENTUCKY BORDERING THE MISSISSIPPI RIVER... AT 734 PM CDT...DOPPLER RADAR INDICATED STRENGTHENING THUNDERSTORMS FROM CENTRAL MISSISSIPPI COUNTY TO NEW MADRID MISSOURI. MOVEMENT WAS NORTHEAST AT 45 MPH. AS THE STORMS PUSH NORTHEAST INTO WESTERN KENTUCKY...HAIL UP TO ONE-HALF INCH IN DIAMETER WILL BE POSSIBLE THROUGH 830 PM FROM LA CENTER TO ARLINGTON AND CLINTON. BRIEF GUSTY WIND...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING WILL ALSO BE POSSIBLE. RJP
ILZ086-090-250230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 903 PM CDT THU APR 24 2003 ...STRONG THUNDERSTORMS OVER SALINE AND POPE COUNTIES IN ILLINOIS... STRONG THUNDERSTORMS WILL PUSH ACROSS SALINE AND NORTHERN POPE COUNTIES OF SOUTHERN ILLINOIS THROUGH 930 PM. HAIL UP TO ONE HALF INCH IN DIAMETER IS THE PRIMARY CONCERN WITH THESE STORMS. IN ADDITION...DANGEROUS LIGHTNING...GUSTY WIND...AND BRIEF HEAVY RAINS ARE ALSO POSSIBLE. COMMUNITIES IMPACTED BY THESE STORMS INCLUDE CARRIER MILLS...HARRISBURG...DELWOOD...AND HEROD. RJP
KYZ006-250230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 914 PM CDT THU APR 24 2003 ...SMALL HAIL POSSIBLE OVER SOUTHERN GRAVES COUNTY... AT 914 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BEGINNING TO CROSS THE BORDER INTO SOUTHERN GRAVES COUNTY. THE STORM WAS MOVING NORTHEAST AT 35 TO 40 MPH. WHILE THE STORM IS SHOWING SIGNS OF WEAKENING...PEA TO MARBLE SIZE HAIL IS STILL POSSIBLE IN THE PILOT OAK AND LYNNVILLE AREAS THROUGH 930 PM. RJP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
934 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 PM 6S DONIPHAN MO 1.75 INCH HAIL
04/24/03 RIPLEY REPORTED BY EMAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 PM 9S POPLAR BLUFF MO 0.75 INCH HAIL
04/24/03 BUTLER PEA TO DIME SIZE
HAIL.REPORTED BY TRAINED
SPOTTERSThe Paducah radar (KPAH), 31 km away, was scanning. The volume nearest the first event began at 04:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350333.